A small number of adult patients who visited the Punjas Health Centre in Lautoka between 9am to 3pm on Monday 4th July, and were prescribed oral paracetamol (Panadol) tablets for treatment, were likely to have been issued in error with another medication tablets that has a very similar appearance to the paracetamol tablets.
The Ministry of Health says all patients who were seen on that day are to report immediately to the health centre or any nearby health facility for the replacement of their medicine.
Staff of the health centre have also started to contact patients who had earlier provided their contact details, for advice and issue of proper treatment.
The ministry says taking the alternative tablets that were given can cause nausea, vomiting, dizziness and diarrhoea.
Affected patients are advised to seek immediate medical attention for their treatment, and to immediately contact the Punjas Health Centre on mobile number 9929349, or present to Punjas Health Centre for further assessment and care.
The Health Ministry is undertaking an immediate investigation into the incident, and will take stringent measures to address any identified deficiencies in practice to ensure that such incidents are not repeated in the future.
Stay tuned for the latest news on our radio stations